Alert archive / Nebraska / Wind Advisories in 2007

Wind Advisory 6, NWS Hastings, NE

February 24, 200724 counties in Nebraska; 6 counties in Kansas

NWS Hastings, NE issued this wind advisory at Feb 24, 2007, 7:57 PM CST for 24 counties in Nebraska; 6 counties in Kansas. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2007, 7:57 PM CST (01:57 UTC)
Expired
Feb 25, 2007, 6:00 AM CST
In force
10 hr
Issued by
NWS Hastings, NE
All 30 counties

Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 250157
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
757 PM CST SAT FEB 24 2007

KSZ005>007-017>019-NEZ060>064-072>077-082>087-251200-
/O.NEW.KGID.WI.Y.0006.070225T0157Z-070225T1200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL-
HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-
HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD...SUPERIOR...NELSON...HEBRON
757 PM CST SAT FEB 24 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. 

LOOK FOR STRONG NORTH WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS
UP TO 45 TO 50 MPH TO REMAIN POSSIBLE THROUGH THE REMAINDER OF
TONIGHT. WINDS ARE EXPECTED TO EASE BELOW WIND ADVISORY CRITERIA
BY 6 AM ON SUNDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS73 KGID 250425
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1025 PM CST SAT FEB 24 2007

NEZ039>041-046>049-251200-
/O.EXA.KGID.WI.Y.0006.000000T0000Z-070225T1200Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA
1025 PM CST SAT FEB 24 2007

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. 

STRONG NORTH WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 45
MPH WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF TONIGHT. WINDS
ARE EXPECTED TO EASE BELOW WIND ADVISORY CRITERIA BY 6 AM ON
SUNDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ005>007-017>019-NEZ060>064-072>077-082>087-251200-
/O.CON.KGID.WI.Y.0006.000000T0000Z-070225T1200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL-
HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-
HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA...FRANKLIN...
RED CLOUD...SUPERIOR...NELSON...HEBRON
1025 PM CST SAT FEB 24 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY...

STRONG NORTH WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS UP TO 45
MPH WILL REMAIN POSSIBLE THROUGH THE REMAINDER OF TONIGHT. WINDS
ARE EXPECTED TO EASE BELOW WIND ADVISORY CRITERIA BY 6 AM ON
SUNDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 251204
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
604 AM CST SUN FEB 25 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
251315-
/O.EXP.KGID.WI.Y.0006.000000T0000Z-070225T1200Z/
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY...
FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...
LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...
HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA...
BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON...
HEBRON
604 AM CST SUN FEB 25 2007

...WIND ADVISORY HAS EXPIRED...

THOUGH WINDS MAY OCCASIONALLY BE SUSTAINED AROUND 30 MPH THROUGH
SUNRISE...THE TREND IN WIND SPEEDS WILL BE TO LESSON THE REST OF 
THE MORNING. THE WIND ADVISORY HAS EXPIRED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Feb 24, 3:21 PM CST, 4 hours 36 minutes earlier.

Area forecast discussion, Feb 24, 3:21 PM CST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
321 PM CST SAT FEB 24 2007

.SHORT TERM...VERY COMPLEX WEATHER EVENT UNFOLDING ACROSS OUR CWA
TODAY. PRIMARY CONCERN WILL CENTER AROUND THE POTENTIAL FOR
BLIZZARD CONDITIONS THIS AFTERNOON AND EVENING ALONG WITH THE
THREAT OF SEVERE THUNDERSTORMS ACROSS OUR FAR SOUTHEASTERN
COUNTIES.

HEAVY SNOW AMOUNTS ARE APPEARING LESS LIKELY AS CONVECTION ACROSS
THE SOUTHERN PLAINS SCOURS OUT MUCH OF THE MOISTURE BEFORE IT CAN
REACH OUR AREA. THE HEAVIEST SNOWFALL SO FAR THIS AFTERNOON WAS
LOCATED WITHIN A NORTH/SOUTH ORIENTED DEFORMATION BAND THAT
WAS LOCATED JUST WEST OF OUR CWA. THERE WAS ALSO A BAND OF HEAVY
SNOW THAT RAN FROM AROUND COZAD TO BROKEN BOW. BLIZZARD CONDITIONS
HAVE AT TIMES MATERIALIZED WITHIN THESE BANDS. HOWEVER...BLIZZARD
CONDITIONS HAVE YET TO MATERIALIZE ACROSS MUCH OF THE WARNED AREA
DUE PRIMARILY TO THE MOISTURE SCOURGING BY SOUTHERN AREA
THUNDERSTORMS. HIGH WINDS ON THE ORDER OF 30 MPH WITH GUSTS TO
AROUND 50 MPH ARE OCCURRING ACROSS WESTERN ZONES AND WILL SPREAD
EAST WITH THE COLD FRONT. RADAR IMAGERY CONTINUES TO SHOW A FEW
DEVELOPING SNOW BANDS AND NEW MODEL RUNS ARE INDICATING THE
POSSIBILITY OF FURTHER BANDING ALTHOUGH PROJECTED SNOWFALL AMOUNTS
ARE LOWER. THEREFORE...HAVE REDUCED SNOWFALL TOTALS BUT WILL ALLOW
THE BLIZZARD WARNING TO CONTINUE FOR NOW AS EVEN AN INCH OR TWO OF
SNOW WILL BE ENOUGH TO CREATE NEAR WHITE OUT CONDITIONS GIVEN THE
STRONG WINDS. BLIZZARD WARNING MAY NEED TO BE DOWN GRADED OR
DROPPED ALL TOGETHER LATER THIS EVENING IF SNOW BANDING FAILS TO
MATERIALIZE BY THIS EVENING.

THE NEXT AREA OF CONCERN IS THE SEVERE WEATHER POTENTIAL ACROSS
OUR SOUTHEASTERN CWA. A TORNADO WATCH WAS IN EFFECT FOR OUR
SOUTHEASTERN MOST KANSAS COUNTIES BUT THE SEVERE WEATHER IS
MATERIALIZING JUST A FEW MILES SOUTH OF OUR CWA ACCORDING TO
LATEST RADAR TRENDS. COLDER AIR IS NOW WORKING INTO EVEN OUR
SOUTHERN KANSAS COUNTIES...WHICH WILL EFFECTIVELY END THE SEVERE
THUNDERSTORM THREAT. THEREFORE...HAVE CANCELED OUR COUNTIES FROM
THE TORNADO WATCH.

.LONG TERM...MONDAY THROUGH SATURDAY.  WILL KEEP THIS SHORT DUE TO
ONGOING WEATHER CONCERNS.  AFTER CURRENT STORM EXITS
REGION...CENTRAL PLAINS WILL EXPERIENCE ZONAL TO SHORT WAVE RIDGING
FOR THE FIRST PART OF THE WORK WEEK.  WARM UP MAY BE HAMPERED
SOMEWHAT BY SNOW WE GET OVER THE NEXT 18 HOURS BUT SHOULD BE AROUND
THE FREEZING MARK FOR HIGHS MONDAY AND NEARING 50 BY WED IN NORTHERN
CWA WITH WARMER TEMPS SOUTH. NEXT TROUGH APPROACHES WED GIVING US
ANOTHER SHOT OF PRECIPITATION FOR WED INTO THURS AND THIS COULD BE
RAIN OR SNOW.  THAT WAVE MOVES THROUGH BUT WE REMAIN IN NW FLOW INTO
THE WEEKEND WHICH SHOULD KEEP THINGS COOL. WILL LEAVE OUT PRECIP
CHANCES AFTER THURSDAY BUT WE COULD GET A CLIPPER OR TWO IN THE
NORTHWEST FLOW.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...BLIZZARD WARNING UNTIL 6 AM CST SUNDAY FOR NEZ039>041-046>049-
     060>064-072>077-082>085.

     BLIZZARD WARNING UNTIL 6 AM CST SUNDAY FOR NEZ086-087.

KS...BLIZZARD WARNING UNTIL 6 AM CST SUNDAY FOR KSZ005-006-017-018.

     BLIZZARD WARNING UNTIL 6 AM CST SUNDAY FOR KSZ007-019.

&&

WESELY/EWALD
Hazardous weather outlook, Feb 24, 4:47 PM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
447 PM CST SAT FEB 24 2007

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
251200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
447 PM CST SAT FEB 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

PERIODS OF MODERATE TO BRIEFLY HEAVY SNOW WILL REMAIN POSSIBLE
OVER PORTIONS OF THE OUTLOOK AREA THIS EVENING AND OVERNIGHT. THIS
SNOW ALONG WITH NORTH WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60
MPH POSSIBLE...COULD PRODUCE PERIODS OF NEAR WHITE OUT CONDITIONS
ACROSS THE OUTLOOK AREA. SNOW AMOUNTS OF 2 TO 5 INCHES ARE
FORECAST BY SUNDAY MORNING. IN ADDITION...MINOR RIVER OR CREAK FLOODING
CAN STILL BE EXPECTED ALONG WATERWAYS WITH SIGNIFICANT ICE OR
DEBRIS COVERAGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG WINDS SUNDAY MORNING MAY RESULT IN AREAS OF BLOWING
SNOW AND REDUCED VISIBILITIES...ESPECIALLY IN OPEN COUNTRY.
ALSO...MINOR RIVER OR STREAM FLOODING SHOULD STILL BE EXPECTED
ALONG WATERWAYS WITH SIGNIFICANT ICE COVERAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Feb 24, 4:25 PM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
425 PM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     NON-TSTM WND GST HOLDREGE                40.44N 99.38W
02/24/2007  M50 MPH          PHELPS             NE   AWOS

&&
Local storm report, Feb 24, 4:38 PM CST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
438 PM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     NON-TSTM WND GST LEXINGTON               40.78N 99.74W
02/24/2007  M50 MPH          DAWSON             NE   AWOS

0430 PM     NON-TSTM WND GST HOLDREGE                40.44N 99.38W
02/24/2007  M54 MPH          PHELPS             NE   AWOS

&&
Local storm report, Feb 24, 5:04 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
504 PM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     NON-TSTM WND GST LEXINGTON               40.78N 99.74W
02/24/2007  M52 MPH          DAWSON             NE   AWOS

&&
Local storm report, Feb 24, 6:10 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
610 PM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     NON-TSTM WND GST HASTINGS                41.02N 95.50W
02/24/2007  M50 MPH          MILLS              IA   ASOS

&&
Local storm report, Feb 24, 6:13 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
613 PM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     NON-TSTM WND GST HASTINGS                40.59N 98.39W
02/24/2007  M50.00 MPH       ADAMS              NE   ASOS

&&
Local storm report, Feb 24, 7:11 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
711 PM CST SAT FEB 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     NON-TSTM WND GST ORD                     41.60N 98.93W
02/24/2007  M50 MPH          VALLEY             NE   ASOS

&&

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 7:57 PM CSTSnow and Blowing Snow AdvisoryGIDGreeley, Howard, Merrick, Nance, Polk, Sherman and 1 more2 hr

Nearby

Wind Advisories in Nebraska, 2007Wind Advisories in Kansas, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.